Alert archive / Utah / Wind Advisories in 2009

Wind Advisory 27, NWS Salt Lake City, UT

November 20, 2009

NWS Salt Lake City, UT issued this wind advisory at Nov 20, 2009, 9:21 PM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2009, 9:21 PM MST (04:21 UTC)
Expired
Nov 21, 2009, 2:45 AM MST
In force
5 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 210421
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
921 PM MST FRI NOV 20 2009

UTZ005-211100-
/O.EXP.KSLC.WI.Y.0026.000000T0000Z-091121T0400Z/
/O.NEW.KSLC.WI.Y.0027.091121T0421Z-091121T1100Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
921 PM MST FRI NOV 20 2009

...WIND ADVISORY IN EFFECT UNTIL 4 AM MST SATURDAY...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MST SATURDAY. 

THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT AND
MOUNTAINS. 

AREAS OF SOUTHERLY SUSTAINED WINDS OF 20 TO 30 MPH WITH LOCAL
GUSTS UP TO 55 MPH HAVE PERSISTED THIS EVENING AND ARE EXPECTED TO
CONTINUE INTO EARLY SATURDAY MORNING. STRONG CROSS WINDS WILL
AFFECT TRAVEL ALONG INTERSTATE 80.

A COLD FRONT MOVING ACROSS WESTERN UTAH LATE TONIGHT THROUGH
EARLY SATURDAY WILL MAINTAIN SOUTHERLY WINDS OVERNIGHT...WITH
WINDS SWITCHING TO THE NORTHWEST AND DROPPING OFF AFTER THE COLD
FRONT MOVES THROUGH THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ003-211100-
/O.EXP.KSLC.WI.Y.0026.000000T0000Z-091121T0400Z/
/O.NEW.KSLC.WI.Y.0027.091121T0421Z-091121T1100Z/
SALT LAKE AND TOOELE VALLEYS-
921 PM MST FRI NOV 20 2009

...WIND ADVISORY IN EFFECT UNTIL 4 AM MST SATURDAY...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MST SATURDAY. 

THIS WIND ADVISORY IS FOR THE SALT LAKE AND TOOELE VALLEYS.

GUSTY SOUTHERLY WINDS HAVE PERSISTED THIS EVENING AHEAD OF AN
APPROACHING COLD FRONT...WITH THE STRONGEST WINDS IN THE TOOELE
VALLEY. CONTINUED SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
55 MPH ARE EXPECTED IN THE TOOELE VALLEY. IN THE SALT LAKE
VALLEY...CONTINUED SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS UP
TO 45 MPH ARE EXPECTED.

A COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT. WINDS WILL
CONTINUE TO BE GUSTY INTO THE DAYLIGHT HOURS SATURDAY...BUT THE
STRONGEST WINDS ARE EXPECTED TO DIMINISH EARLY THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ015-016-210530-
/O.EXP.KSLC.WI.Y.0026.000000T0000Z-091121T0400Z/
WEST CENTRAL UTAH-SOUTHWEST UTAH-
921 PM MST FRI NOV 20 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THIS WIND ADVISORY WAS FOR WEST CENTRAL AND SOUTHWEST UTAH.

WINDS IN WEST CENTRAL AND SOUTHWEST UTAH HAVE DIMINISHED THIS
EVENING. THOUGH WINDS WILL STILL BE GUSTY AT TIMES INTO
SATURDAY...WINDS WILL NOT BE AS STRONG AS THEY WERE EARLIER THIS
AFTERNOON AND GUSTS WILL GENERALLY STAY BELOW 45 MPH...SO THE
WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS75 KSLC 210422
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
922 PM MST FRI NOV 20 2009

UTZ005-211100-
/O.CON.KSLC.WI.Y.0027.000000T0000Z-091121T1100Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
922 PM MST FRI NOV 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SATURDAY. 

THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT AND
MOUNTAINS.

AREAS OF SOUTHERLY SUSTAINED WINDS OF 20 TO 30 MPH WITH LOCAL
GUSTS UP TO 55 MPH HAVE PERSISTED THIS EVENING AND ARE EXPECTED
TO CONTINUE INTO EARLY SATURDAY MORNING. STRONG CROSS WINDS WILL
AFFECT TRAVEL ALONG INTERSTATE 80.

A COLD FRONT MOVING ACROSS WESTERN UTAH LATE TONIGHT THROUGH
EARLY SATURDAY WILL MAINTAIN SOUTHERLY WINDS OVERNIGHT...WITH
WINDS SWITCHING TO THE NORTHWEST AND DROPPING OFF AFTER THE COLD
FRONT MOVES THROUGH THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ003-211100-
/O.CON.KSLC.WI.Y.0027.000000T0000Z-091121T1100Z/
SALT LAKE AND TOOELE VALLEYS-
922 PM MST FRI NOV 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SATURDAY. 

THIS WIND ADVISORY IS FOR THE SALT LAKE AND TOOELE VALLEYS.

GUSTY SOUTHERLY WINDS HAVE PERSISTED THIS EVENING AHEAD OF AN
APPROACHING COLD FRONT...WITH THE STRONGEST WINDS IN THE TOOELE
VALLEY. CONTINUED SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP
TO 55 MPH ARE EXPECTED IN THE TOOELE VALLEY. IN THE SALT LAKE
VALLEY...CONTINUED SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS UP
TO 45 MPH ARE EXPECTED.

A COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT. WINDS WILL
CONTINUE TO BE GUSTY INTO THE DAYLIGHT HOURS SATURDAY...BUT THE
STRONGEST WINDS ARE EXPECTED TO DIMINISH EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 210945
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
245 AM MST SAT NOV 21 2009

UTZ003-005-211045-
/O.CAN.KSLC.WI.Y.0027.000000T0000Z-091121T1100Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
245 AM MST SAT NOV 21 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR THE SALT LAKE AND TOOELE VALLEYS...AND THE GREAT
SALT LAKE DESERT.

GUSTY WINDS HAVE SLACKENED WITH THE PASSAGE OF A COLD FRONT.
BREEZY CONDITIONS EARLY THIS MORNING WILL SUBSIDE BY MID MORNING. 

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 20, 4:10 PM MST, 5 hours 11 minutes earlier.

Area forecast discussion, Nov 20, 4:10 PM MST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
410 PM MST FRI NOV 20 2009

.SYNOPSIS...A COLD FRONT WILL REACH NORTHERN UTAH LATE TONIGHT...
THEN MOVE ACROSS THE MOVE EAST ACROSS THE AREA SATURDAY. A SECOND
STRONGER COLD FRONT WILL FOLLOW LATE IN THE WEEKEND. HIGH PRESSURE
ALOFT WILL SETTLE OVER UTAH EARLY NEXT WEEK....AND REMAIN THE
DOMINATE FEATURE THROUGH THE END OF THE WEEK.

&&

.DISCUSSION...ACTIVE WEEKEND IN STORE FOR MUCH OF NRN/CNTRL UTAH.
THE FIRST OF TWO COLD PACIFIC TROUGHS WILL REACH UTAH EARLY
SATURDAY. THE COLD FRONT ASSOCIATED WITH THIS FEATURE APPEARS AS
IF IT WILL MAINTAIN GOOD STRUCTURE AS IT ENTERS NW UTAH LATE
TONIGHT. WILL EXTEND THE WIND ADVISORY INTO MID-EVENING AS STRONG
LATE AFTERNOON SOUTH WINDS WILL TAPER OFF MORE SLOWLY WITH THE
FRONT APPROACHING. STRONG LOW-LEVEL COLD ADVECTION SPREAD ACROSS
NRN UTAH EARLY SATURDAY...THEN INTO CNTRL UTAH LATER IN THE DAY.

ORGANIZED PRECIP ALONG THIS BOUNDARY COULD THIN OUT A BIT AS THE
FRONT MOVES SE. THE UPPER TROUGH IS EXPECTED TO LIFT E-NE AS IT
CROSSES THE GREAT BASIN...TAKING THE BEST DYNAMIC LIFT AND MID-LEVEL
COLD AIR ALONG THE UT/ID BORDER. WILL KEEP THE BEST THREAT OF
PRECIP OVER THE FAR NORTH EARLY SATURDAY...WITH SPOTTY PRECIP
ALONG THE SURFACE BOUNDARY OVER CNTRL UTAH LATER IN THE DAY.

WILL FOLLOW THE MORE AGGRESSIVE ECMWF SOLUTION OVER THE FURTHER
NORTH AND LESS ENERGETIC GFS FOR THE LATE WEEKEND TROUGH. SOLID
BAROCLINIC STRUCTURE ADVERTISED WITH THIS SECOND TROUGH SHOULD
BRING SUBSTANTIAL SNOW TO THE NRN ZONES...WITH SEVERAL INCHES OF
SNOW FOR THE NRN MOUNTAINS.

SOLID HIGH PRESSURE ALOFT WILL SETTLE OVER THE INTERIOR EARLY NEXT
WEEK...AND REMAIN THROUGH AT LEAST FRIDAY AFTERNOON. DRY
CONDITIONS WITH A SOLID WARMING TREND AT THE HIGHER ELEVATIONS IS
EXPECTED. SNOW COVERED NRN VALLEYS WILL SEE GENERALLY FLAT TRENDS
IN TEMPS AS THE VALLEY INVERSIONS STRENGTHEN...WHILE THE SRN
VALLEYS WILL SEE A GRADUAL WARMING TREND. A SPLITTING TROUGH LATE
IN THE WEEK COULD BRING LIGHT PRECIP TO THE AREA LATE
FRIDAY/SATURDAY.

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE AT THE KSLC TERMINAL
THROUGH THE EVENING. GUSTY SOUTH WINDS IN EXCESS OF 25 KNOTS WILL
CONTINUE THROUGH THE EVENING AS WELL. THE SOUTH WINDS ARE EXPECTED
TO DECREASE AFTER 02Z...THOUGH WINDS WILL AGAIN INCREASE AROUND
12Z IMMEDIATELY AHEAD OF THE COLD FRONT...WHICH IS EXPECTED TO
CROSS THE TERMINAL AROUND 14Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY UNTIL 9 PM FRIDAY FOR UTZ003-UTZ005-UTZ015-UTZ016.

WY...NONE.

&&

PUBLIC...CONGER
AVIATION...YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Nov 20, 3:50 AM MST, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
350 AM MST FRI NOV 20 2009

UTZ001>016-019>021-517-518-WYZ021-211300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
350 AM MST FRI NOV 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY SOUTH WINDS WILL DEVELOP THIS AFTERNOON IN THE WESTERN
VALLEYS. THESE STRONG WINDS MAY IMPACT TRAVEL FOR HIGH PROFILE
VEHICLES ON INTERSTATE 80 AND US HIGHWAY 6 WEST OF DELTA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL BRING SNOW TO THE NORTHERN MOUNTAINS SATURDAY
BUT WITH GENERALLY LIGHT ACCUMULATIONS. LIGHT SNOW IS ALSO
POSSIBLE IN THE NORTHERN VALLEYS AND THE WASATCH FRONT.
TEMPERATURES WILL BE FIFTEEN TO TWENTY DEGREES COLDER TOMORROW.

A SECOND STORM SYSTEM WILL MOVE THROUGH THE AREA SUNDAY AND
SUNDAY NIGHT BRINGING ADDITIONAL SNOW TO NORTHERN UTAH AND
EXTREME SOUTHWEST WYOMING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.